Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Redness, brown spots on cheeks, keratosis pilaris, eczema. On cortisone cream, hydrating cream, dry skin. Help?

I have a skin condition. I have some redness with spots (red brown) on the cheeks only. It does not always appear. Mostly I have it in winter.

I have seen several dermatologists. First I ve been told that it was an allergy. I have used a special soap and vaseline. And it went away after weeks.
When it reappeared I have been to an other doctor who told me it was keratosis pilaris. I have used the cream NutraPlus (ure). It didn't change my skin. Then another doctor told me that it was eczema. I have used a corticosteroid cream with a very nutritive hydrating cream. My skin became much much better. But it does not completely pass. All the dermatologist agree that I have a very fragile skin and that I have to hydrate it cause it is dry.
Do you think that it is atopic eczema or contact dermatisis or it can be another skin problem?
Thank you
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi, thanks for your query.
A rash which appears mostly in winter and related to dry skin seems to be atopic eczema.A dry climate and the low humidity of winter can cause the condition to flare up.
The outer layer of our skin normally acts as a barrier, protecting inner layers from irritants and infection. People with atopic dermatitis have very dry skin that isn't as protective.

Use mild cleansers like syndets for washing face as they maintain slightly acidic Ph of skin and apply a moisturizing cream or ointment after washing, throughout the year.

Hope this solves your query.
Answered: Tue, 11 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor